Alert archive / North Carolina / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, NC

July 2, 2016Bladen County, North Carolina

NWS Wilmington, NC issued this special weather statement at Jul 2, 2016, 9:13 PM EDT for Bladen County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2016, 9:13 PM EDT (01:13 UTC)
Expired
Jul 2, 2016, 10:15 PM EDT
In force
62 min
Issued by
NWS Wilmington, NC

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS82 KILM 030113
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
913 PM EDT SAT JUL 2 2016
 
NCZ096-030215-
BLADEN NC-
913 PM EDT SAT JUL 2 2016

...SPECIAL WEATHER STATEMENT FOR BLADEN COUNTY UNTIL 1015 PM EDT...

AT 911 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DUART...OR 14 MILES NORTHWEST OF ELIZABETHTOWN...MOVING EAST AT 20
MPH.

PEA SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...AMMON...RUSKIN...WHITE OAK...JEROME...DUART...
TOBERMORY...WHITE LAKE...DUBLIN...AND TAR HEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3474 7839 3470 7837 3469 7835 3466 7832
      3464 7831 3463 7832 3461 7831 3461 7883
      3469 7881 3474 7886 3484 7890 3485 7867
      3485 7852 3486 7850
TIME...MOT...LOC 0111Z 266DEG 16KT 3476 7880 

$$

SRP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 2, 7:54 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 2, 7:54 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
754 PM EDT SAT JUL 2 2016

.SYNOPSIS...
Summertime heat and humidity will continue to build into next
week making it increasingly uncomfortable. A weak cold front
will meander to our north through Monday before dissipating.
The Bermuda Ridge will strengthen across the eastern Carolinas
next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 628 PM Saturday...Recent trends indicate convection is
softening as post-heating cycles in. Lowering absolute humidity
at the 700 mb level will make things difficult for re-generation
this evening, but will hold onto isolated coverage with this
update to account for the countless and in some cases nearly
undetectable outflow boundaries snaked across the area. The sea
breeze is westbound and may try to pulse a few cells. No major
changes to the ongoing forecast at this time, and the previous
forecaster discussion follows.

Showers and a few thunderstorms have developed mainly ahead of
synoptic front that has become stationary across central North
Carolina. Showers have also developed along the seabreeze
boundary. The general motion of the convection is toward the E at
about 10 mph.

Mixed layer CAPE values will be high through the remainder of the
afternoon, in the 1500 to 2500 J/kg range and as high as 3000
J/kg with Downdraft CAPE values topping 1000 J/kg.

However, thunderstorms continue to battle dry air and with warm
air in the mid levels, lapse rates are poor and this should
continue to limit the coverage. However, this dry air may serve to
increase the risk for strong thunderstorm wind gusts with any of
the deeper and more persistent convection. Model soundings do
continue to identify an inverted-v sounding later this afternoon,
which would enhance the strength of the wind gusts at the surface.
Warm temps aloft should make it difficult for significant hail
cores this afternoon and evening. The freezing level will be near
16000 ft and the 500 mb temp will be near -5 deg C.

Thunderstorms should blossom into the late afternoon, but with
the lack of upper level support, expect convection will wane
during the eve given the lack of upper level support and will not
include any pops overnight. The exception will be along portions
of the immediate coast, where as thunderstorms blossom over the
climatologically favored warm waters, they may skirt the immediate
coast, necessitating a small POP.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
As of 300 PM Saturday...Strengthening high pressure over the
western Atlantic will keep the stalled frontal boundary to our N
from getting any closer. This front will contine to waver across
North Carolina through Mon, but will tend to increase its distance
from our forecast area as the ridge strengthens as we progress
from Sun into Mon. In addition to the synoptic front, mesoscale
features such as the seabreeze and old outflow boundaries will
serve to initiate convection as the airmass will remain
sufficiently moist with moderately or greater instability. The
favored times for convection will be from about mid afternoon
through early eve, roughly 2 pm through 8 pm.

Summertime heat and humidity is expected. Highs will be near 90
to the mid 90s with the coolest temps at the beaches. This will
produce heat indices near 100 to 103 Sun and up to 105 on Mon.
Warm and muggy nights are expected with lows in the mid and upper
70s. In some cases, lows may not drop below 80 degrees until after
midnight.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 300 AM Saturday...Cold front stalled to our north and
piedmont trough in place Tuesday. Some upper shortwave energy to
provide deeper lift atop these surface features and expect a day
where thunderstorms will be a bit more prevalent than they
otherwise are in early July. This will hold true as well for
Wednesday as the boundary sinks a bit south and grows closer to
the area. The front should lift back northward Thursday and Friday
while upper level ridging builds. Storms should return to a more
normal coverage pattern and largely be triggered by sea breeze and
the persistent piedmont trough. Late week heat and humidity will
build not only due to the ridge but the steady state southwesterly
boundary layer flow.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 00Z...Potential for MVFR/IFR late overnight into the
early morning hours due to areas of fog and low cigs. Otherwise,
expect VFR with isolated convection tonight and on Sunday.

Latest radar imagery depicts lingering convection along the
inland corridor of the forecast area as a weak front remains
stationary just to the north. KFLO/KLBT may observe light rain or
a brief downpour within the next hour or two. Otherwise, expect
quiet conditions this evening through the early overnight hours
with winds becoming light. Towards sunrise, latest guidance
continues to indicate areas of MVFR/IFR due to low cigs and fog,
especially inland. After daybreak, conditions will improve to
VFR, with southwest winds around 8 kts becoming southerly in the
afternoon with VCSH/VCTS.

EXTENDED OUTLOOK...Possible brief MVFR/IFR from fog/low
ceilings each morning and scattered convection in the afternoon.
Otherwise expect VFR.

&&

.MARINE...
NEAR TERM /through tonight/...
As of 628 PM Saturday...A broad area of high pressure over the
western Atlantic in combination with a stalled cold front across
central portions of North Carolina will maintain SSW to SW winds
across the waters. Wind speeds will be enhanced by the seabreeze
circulation through the first portion of the eve. The strongest
winds will be up to 15 to 20 kt late this afternoon and eve, 10 to
15 kt overnight. Seas will be 3 to 4 ft. A couple showers and a
few thunderstorms along the seabreeze may limp into the very near
shore waters before dissipating this afternoon. Overnight,
thunderstorms should blossom offshore and skirt the waters within
20 nm.

SHORT TERM /Sunday through Monday night/...
As of 300 PM Saturday...Bermuda High pressure will begin to expand
and strengthen across the waters and this will keep the front to
our N from getting any closer. The front will in time move back to
the N and dissipate. This will keep the winds across the waters
from the SW. The seabreeze circulation will enhance the later
afternoon and eve wind speeds and this is when we expect the
strongest winds, up to 15 to 20 kt. Nocturnal jetting should be
strongest Mon night and this should keep wind speeds in this
range for much of the night. Seas will be 3 to 4 ft, but should
build up to 5 ft late Mon or Mon night in persistent and
strengthening winds.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
As of 300 AM Saturday...Tuesday and Thursday will bring fairly
seasonable southwesterly flow though the piedmont troughiness may
be strong enough to bring seas close to SCEC levels Tuesday. The
winds will take a small down tick in speed and likely veer in
direction on Wednesday as a front approaches from the north. This
boundary appears to make less southward progress than in previous
model runs though there is inconsistency between. The disruption
in flow that this front introduces should knock down wave heights
a bit later Wednesday and into Thursday.

&&

.TIDES/COASTAL FLOODING...
As of 1200 PM Saturday...Minor coastal flooding is expected
across portions of the lower Cape Fear River this eve. The
downtown Wilmington tide gauge is expected to reach around 5.8 ft
MLLW at 9 pm. A Coastal Flood Advisory has been issued for this
event. The new moon will occur on Monday. Minor coastal flooding
is expected to occur each eve along portions of the lower Cape
Fear River into early next week.

At the beaches, tidal departures do not look quite large enough to
warrant Coastal Flood Advisories at this time. However, water is
expected to come up well onto the beaches during the eve high
tide through Monday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory until 11 PM EDT this evening for NCZ107.
MARINE...None.

&&

NEAR TERM...RJD/8
SHORT TERM...RJD
LONG TERM...MBB
AVIATION...SGL
Hazardous weather outlook, Jul 2, 4:30 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT SAT JUL 2 2016

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-032030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
430 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

HEAT INDEX VALUES WILL BE NEAR 100 DEGREES FOR AN HOUR OR TWO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND
EVENING.

AFTERNOON HEAT INDEX VALUES WILL BE UP TO 103 DEGREES SUNDAY AND
AROUND 105 DEGREES FOR MUCH OF NEXT WEEK. HEAT ADVISORIES MAY BE
REQUIRED NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-SCZ056-032030-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN-
430 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE EARLY EVENING HIGH TIDE WILL BE ELEVATED WITH WATER COMING
WELL UP ONTO THE BEACH...BUT MINOR COASTAL FLOOD THRESHOLDS ARE
NOT EXPECTED TO BE REACHED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING.

AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 DEGREES SUNDAY AND
AROUND 100 DEGREES FOR MUCH OF NEXT WEEK...POSSIBLY UP TO 105 MID
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-032030-
COASTAL BRUNSWICK-COASTAL HORRY-
430 PM EDT SAT JUL 2 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THE EARLY EVENING HIGH TIDE WILL BE ELEVATED WITH WATER COMING
WELL UP ONTO THE BEACH...BUT MINOR COASTAL FLOOD THRESHOLDS ARE
NOT EXPECTED TO BE REACHED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING.

AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 DEGREES SUNDAY AND
AROUND 100 DEGREES FOR MUCH OF NEXT WEEK...POSSIBLY UP TO 105 MID
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-032030-
INLAND NEW HANOVER-
430 PM EDT SAT JUL 2 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING.

AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 DEGREES SUNDAY AND
AROUND 100 DEGREES FOR MUCH OF NEXT WEEK...POSSIBLY UP TO 105 MID
WEEK.

MINOR COASTAL FLOODING ALONG PORTIONS OF THE LOWER CAPE FEAR RIVER
IS LIKELY DURING THE NIGHTTIME HIGH TIDE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-032030-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
430 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

04

In the hours before

Special weather statement, Jul 2, 4:32 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT SAT JUL 2 2016

NCZ087-022115-
ROBESON NC-
432 PM EDT SAT JUL 2 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN ROBESON COUNTY UNTIL
515 PM EDT...

AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
REX...OR NEAR RED SPRINGS...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...ST. PAULS...REX...TOLARSVILLE...SHANNON...PARKTON...
RENNERT AND LUMBER BRIDGE.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 24
AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3495 7903 3489 7893 3486 7893 3479 7888
      3475 7886 3474 7886 3473 7885 3469 7903
      3483 7922 3484 7922 3483 7919
TIME...MOT...LOC 2031Z 305DEG 11KT 3488 7909

RGZ
Special weather statement, Jul 2, 6:32 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
632 PM EDT SAT JUL 2 2016

SCZ017-023-022300-
MARLBORO SC-DARLINGTON SC-
632 PM EDT SAT JUL 2 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL MARLBORO AND NORTHEASTERN
DARLINGTON COUNTIES UNTIL 700 PM EDT...

AT 632 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF DOVESVILLE...OR 10 MILES SOUTH OF CHERAW...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. YOU CAN
ALSO EXPECT TORRENTIAL RAIN WITH THIS STORM WHICH MAY PRODUCE
PONDING OF WATER ON THE ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MECHANICSVILLE...MONT CLARE...
SOCIETY HILL AND BLENHEIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3450 7999 3449 7996 3450 7992 3449 7990
      3449 7988 3452 7986 3453 7984 3453 7983
      3461 7981 3461 7978 3464 7980 3465 7980
      3459 7960 3433 7976 3449 8002
TIME...MOT...LOC 2232Z 293DEG 8KT 3454 7990

RGZ
Special weather statement, Jul 2, 7:16 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
716 PM EDT SAT JUL 2 2016

NCZ096-022345-
BLADEN NC-
716 PM EDT SAT JUL 2 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BLADEN COUNTY UNTIL 745
PM EDT...

AT 715 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AMMON...OR 12 MILES NORTHEAST OF ELIZABETHTOWN. THIS STORM WAS
NEARLY STATIONARY.

WIND GUSTS OF UP 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMMON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
      3473 7839 3472 7838 3470 7837 3469 7835
      3468 7835 3467 7832 3465 7832 3464 7831
      3467 7852 3479 7871 3485 7864 3485 7852
      3486 7850
TIME...MOT...LOC 2314Z 354DEG 4KT 3478 7849

MJC
Special weather statement, Jul 2, 7:46 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
746 PM EDT SAT JUL 2 2016

NCZ096-030000-
BLADEN NC-
746 PM EDT SAT JUL 2 2016

...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL BLADEN COUNTY UNTIL
800 PM EDT...

AT 746 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF AMMON...OR 12 MILES NORTHEAST OF ELIZABETHTOWN...
MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
BLADEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3484 7849 3483 7847 3481 7846 3481 7845
      3477 7843 3475 7839 3473 7839 3472 7838
      3470 7837 3469 7834 3463 7836 3472 7861
      3485 7850 3486 7850
TIME...MOT...LOC 2345Z 292DEG 11KT 3474 7844

MJC
Special weather statement, Jul 2, 8:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT SAT JUL 2 2016

NCZ087-030115-
ROBESON NC-
839 PM EDT SAT JUL 2 2016

...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL ROBESON COUNTY UNTIL
915 PM EDT...

AT 839 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BUIE...OR NEAR RED SPRINGS...MOVING EAST AT 15 MPH.

WIND GUSTS OF UP 45 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...REX...BUIE...ROBESON COMMUNITY COLLEGE...
BARKER TEN MILE...RENNERT AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 19
AND 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3465 7918 3483 7919 3487 7899 3463 7897
TIME...MOT...LOC 0038Z 267DEG 15KT 3475 7910

8
Special weather statement, Jul 2, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
913 PM EDT SAT JUL 2 2016

NCZ096-030215-
BLADEN NC-
913 PM EDT SAT JUL 2 2016

...SPECIAL WEATHER STATEMENT FOR BLADEN COUNTY UNTIL 1015 PM EDT...

AT 911 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DUART...OR 14 MILES NORTHWEST OF ELIZABETHTOWN...MOVING EAST AT 20
MPH.

PEA SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...AMMON...RUSKIN...WHITE OAK...JEROME...DUART...
TOBERMORY...WHITE LAKE...DUBLIN...AND TAR HEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3474 7839 3470 7837 3469 7835 3466 7832
      3464 7831 3463 7832 3461 7831 3461 7883
      3469 7881 3474 7886 3484 7890 3485 7867
      3485 7852 3486 7850
TIME...MOT...LOC 0111Z 266DEG 16KT 3476 7880

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:39 PM EDTSpecial Weather StatementILMRobeson36 min
Jul 2, 9:18 PM EDTSpecial Weather StatementILMRobeson42 min
Jul 2, 10:03 PM EDTSpecial Weather StatementILMRobeson42 min
Jul 3, 3:18 AM EDTCoastal Flood AdvisoryILMNew Hanover20 hr
Jul 3, 2:58 PM EDTSpecial Weather StatementILMRobeson47 min
Jul 3, 3:34 PM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson51 hr
Jul 3, 4:15 PM EDTSpecial Weather StatementILMBladen45 min
Jul 3, 4:34 PM EDTSpecial Weather StatementILMPender26 min
Jul 3, 5:10 PM EDTSpecial Weather StatementILMPender50 min
Jul 3, 5:31 PM EDTSpecial Marine WarningILM44 min
Jul 3, 6:03 PM EDTSpecial Weather StatementILMColumbus42 min
Jul 3, 6:15 PM EDTSpecial Weather StatementILMNew Hanover, Pender45 min
Jul 3, 6:22 PM EDTSpecial Marine WarningILM38 min
Jul 3, 7:25 PM EDTSpecial Weather StatementILMNew Hanover50 min
Jul 3, 3:12 AM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more15 hr
Jul 3, 1:58 PM EDTSpecial Weather StatementILMMarlboro47 min
Jul 3, 2:56 PM EDTSpecial Weather StatementILMMarlboro49 min
Jul 3, 3:13 PM EDTSpecial Weather StatementILMDarlington47 min
Jul 3, 3:17 PM EDTSevere Thunderstorm WarningILMDarlington, Florence30 min
Jul 3, 3:30 PM EDTSpecial Weather StatementILMDarlington, Marlboro45 min
Jul 3, 3:50 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro28 min
Jul 3, 5:45 PM EDTSpecial Weather StatementILMWilliamsburg45 min

Nearby

Special Weather Statements in North Carolina, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.